Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Is oxygen level below 90 a sign of sleep apnea?

User rating for this question
Answered by

General & Family Physician
Practicing since : 1986
Answered : 290 Questions
I recently participated in a sleep study. I suffer from insomnia.I have not received the results yet but was told that my oxygen level did not go below 90.I have a low resting pulse between 50-65.In November I wore a heart monitor for a month in order to determine if I need a pacemaker. My doctor felt I do not need one.This experience left me very anxious.I am quite active,run 5 days a week,run 20 miles a week.I am concerned as to whether or not I have sleep apnea.specifically,central sleep apnea.
Posted Fri, 14 Feb 2014 in Brain and Spine
Answered by Dr. Haseena Hamdani 2 hours later
Brief Answer: Sleep apnea is unlikely... Detailed Answer: Hi, Your Oxygen level didn't go below 90, which is good. It shows that you do not have any sleep apnoea - Neither Central nor Obstructive. Your pulse is towards lower side, which could be due to Amlodipin. If your low pulse rate is not giving you any symptoms, and your cardiac evaluation by specialist is within normal parameter, you may not need pace . I would like to know the timings of all your medicines and dosage of aspirin. By doing some changes in timing of medicines, may help you in your sleep. There could be several other causes of insomnia, or merely a fear of Apnoea is contributing your insomnia. You are an active person, Blood pressure is controlled, Sleep study is normal, so with available information to me, I can assure you that, you do not have any major problem. you are welcome for any further query. Enjoy life. Dr H Hamdani
Above answer was peer-reviewed by
Follow-up: Is oxygen level below 90 a sign of sleep apnea? 3 hours later
Thank you for getting back to me so fast.I take all my medications in the morning.To be honest I made the mistake of going on the internet and read about Central Sleep Apnoea and I feel as though I have some of the symptoms associated with CSA.I am an anxious person to begin with and I have been having a difficult time adjusting to retirement.I have an appointment with the doctor regarding the results of the sleep study and I am anxious about this appointment.My Cardiologist has assured me that my heart is ok but for some reason I"m not convinced.What do you suggest?
Answered by Dr. Haseena Hamdani 5 hours later
Brief Answer: Need to change the timings of medicines Detailed Answer: Hi, Welcome Back to XXXXXXX If your cardiologist has evaluated you properly and on that basis, he is saying that your heart is normal, then you should not worry. Just make sure that you go for annual cardiac evaluation, , Retina examination, blood test for Electrolytes, kidney function test, and urine tests to rule out Microalbuminuria, weight management, BP monitoring every three months. Another important thing is that you must take Amlodipin and Bumetenide in the Morning, and Losartan and Doxazocin in the Evening. For Aspirin, you must ask your doctor, if it is really needed? I would not recommend that you should take vitamins and other supplements, if there is no need logically. Your Doctor should know, the vitamins you are taking. Hope , these tips will help you in getting sound sleep. It is very important that your blood pressure remain under control throughout the day. If you are taking altogether, your blood pressure may go suddenly very low, and buy evening, it may go up. Some Doctors prefer to go all at one time, just to increase adherence and compliance for the medicines. In my opinion, if patient understands the benefit of dividing the times, they will still be adherent, and will get maximum benefit. Dr H Hamdani
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor